Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Detroit, MI

March 31, 2016Bay County, Midland County, Saginaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Mar 31, 2016, 5:31 PM EDT for Bay County, Midland County, Saginaw County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 5:31 PM EDT (21:31 UTC)
Expired
Mar 31, 2016, 6:04 PM EDT
In force
33 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bay County, MI, Midland County, MI, Saginaw County, MI

The radar

The Detroit radar (KDTX), 121 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:39 PM EDTTSTM WND DMGMidland, MITREES AND WIRES DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 464 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
464 m²/s²
0-3 km storm-relative helicity
478 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

175 
WUUS53 KDTX 312131
SVRDTX
MIC017-111-145-312215-
/O.NEW.KDTX.SV.W.0003.160331T2131Z-160331T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
531 PM EDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAY COUNTY IN SOUTHEASTERN MICHIGAN...
  NORTHWESTERN SAGINAW COUNTY IN SOUTHEASTERN MICHIGAN...
  EASTERN MIDLAND COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 615 PM EDT

* AT 531 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF MIDLAND...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MIDLAND AROUND 540 PM EDT. 
  AUBURN AROUND 545 PM EDT. 
  KAWKAWLIN AND LINWOOD AROUND 555 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POSEYVILLE...CRUMP...LAPORTE...GORDONVILLE...WILLARD...AVERILL...BOMBAY AND
BAY CITY STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4372 8439 4391 8391 4381 8392 4382 8392
      4379 8394 4378 8393 4377 8395 4377 8396
      4376 8394 4375 8396 4371 8394 4367 8391
      4365 8385 4362 8374 4354 8370 4347 8442
TIME...MOT...LOC 2131Z 246DEG 47KT 4357 8435 

HAIL...<.75IN
WIND...60MPH
 
$$

MANN
2 follow-up statements
513 
WWUS53 KDTX 312149
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
549 PM EDT THU MAR 31 2016

MIC111-145-312158-
/O.CAN.KDTX.SV.W.0003.000000T0000Z-160331T2215Z/
SAGINAW MI-MIDLAND MI-
549 PM EDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAGINAW AND
EASTERN MIDLAND COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4387 8392 4382 8392 4375 8396 4371 8394
      4367 8391 4365 8385 4362 8374 4354 8370
      4353 8405 4357 8405 4357 8417 4378 8417
      4391 8391
TIME...MOT...LOC 2148Z 246DEG 47KT 4366 8406 

$$

MIC017-312215-
/O.CON.KDTX.SV.W.0003.000000T0000Z-160331T2215Z/
BAY MI-
549 PM EDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BAY COUNTY...

AT 548 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUBURN...MOVING
NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BAY CITY AROUND 555 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WILLARD...
BAY CITY STATE RECREATION AREA AND CRUMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4387 8392 4382 8392 4375 8396 4371 8394
      4367 8391 4365 8385 4362 8374 4354 8370
      4353 8405 4357 8405 4357 8417 4378 8417
      4391 8391
TIME...MOT...LOC 2148Z 246DEG 47KT 4366 8406 

HAIL...<.75IN
WIND...60MPH
 
$$

MANN
449 
WWUS53 KDTX 312204
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
604 PM EDT THU MAR 31 2016

MIC017-312213-
/O.CAN.KDTX.SV.W.0003.000000T0000Z-160331T2215Z/
BAY MI-
604 PM EDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR BAY COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4387 8392 4382 8392 4375 8396 4371 8394
      4367 8391 4365 8385 4362 8374 4354 8370
      4353 8405 4357 8405 4357 8417 4378 8417
      4391 8391
TIME...MOT...LOC 2202Z 246DEG 47KT 4374 8380 

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:36 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 31, 3:36 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 PM EDT THU MAR 31 2016

.DISCUSSION...

WEAK COUPLING BETWEEN THE RIGHT JET ENTRANCE OVER THE STRAITS AND
THE JET MAX OVER THE LOWER/MID MS RIVER VALLEY IS PROVIDING A
BACKGROUND OF WEAK VERTICAL MOTION IN THE SYSTEM WARM SECTOR THIS
AFTERNOON. IN ADDITION, RIPPLE OF ENERGY WORKING NORTH ALONG THE
FRONT AND ATTENDANT LLJ IS PROVIDING AMPLE MOISTURE TRANSPORT
AND WILL BEGIN ENHANCING MID-LEVEL INSTABILITY OVER SOUTHEAST
MICHIGAN SHORTLY. 800-500MB LAPSE WILL APPROACH OR SLIGHTLY EXCEED
7C/KM IN ADVANCE OF THE FRONT. 18Z RAP SUGGESTS MOST UNSTABLE
PARCELS OF AROUND 300-400 J/KG 21-00Z THIS EVENING, SUFFICIENT FOR
THUNDERSTORMS BUT ALSO THE PRIMARY LIMITING FACTOR TODAY. INTRUSION
OF THE LLJ WILL FAVOR A TENDENCY FOR STORMS TO BECOME MORE ELEVATED
WITH TIME GIVEN ATTENDANT CAPPING, BUT WELL-MIXED BOUNDARY LAYER MAY
STILL BE CONDUCIVE TO AN ISOLATED MARGINALLY SEVERE WIND GUST GIVEN
THE ALREADY STRONG MEAN FLOW WITHIN THE BOUNDARY LAYER. BULK SHEAR
VALUES AROUND 70 KNOTS COMBINED WITH MARGINAL INSTABILITY WILL BE
SUFFICIENT FOR WEAK ROTATING UPDRAFTS CAPABLE OF SUPPORTING A
MARGINAL HAIL THREAT AS WELL. EXPECTATIONS REMAIN TEMPERED, HOWEVER,
GIVEN CONFINEMENT OF MOST OF THE WIND SHEAR TO THE INCREASINGLY
CAPPED SFC-800MB LAYER. TORNADIC THREAT IS QUITE LOW GIVEN WEAK
INSTABILITY IN THE SUB-CLOUD LAYER AND POOR SRH. TSTORMS ARE STILL
TIMED TO ROLL THROUGH APPROX 21-00Z.

HIGH AMPLITUDE RIDGE, CHARACTERIZED ON THE WESTERN EDGE BY
IMPRESSIVE DUE NORTH TRANSPORT OFF THE CA COAST, WILL DRIVE A SERIES
OF HIGH-LATITUDE SHORTWAVES ACROSS THE GREAT LAKES OVER THE NEXT
SEVERAL DAYS. ATTENTION FOR FRIDAY TURNS TO THE VIGOROUS WAVE
DIGGING INTO NEBRASKA AT PRESS TIME. IN THE WAKE OF TONIGHT'S
THUNDERSTORMS, COLD ADVECTION WILL SEND H85 TEMPS FROM NEAR 10C TO
AROUND -3C BY MIDDAY FRIDAY WHICH WILL SUPPORT DEEP BOUNDARY LAYER
GROWTH ON FRIDAY AFTERNOON. IN ADDITION TO BOUNDARY LAYER CLOUDS
PROVIDING MOSTLY CLOUDY SKIES, FORCING ASSOCIATED WITH THE WAVE AS
IT RACES NORTHEAST COULD TOUCH OFF A FEW SCATTERED SHOWERS DURING
PEAK HEATING ON FRI AFTN. TRAILING COLD FRONT ACCOMPANIED BY DEEP
CONVERGENCE WITHIN THE TROUGH AXIS WILL BRING A CHANCE OF LIGHT SNOW
AREAWIDE FRIDAY NIGHT.

VERY COMPACT AND VERY DYNAMIC WAVE IS STILL BEING MODELED FOR
SATURDAY. THE WAVE WILL HAVE ORIGINS IN THE JET STREAK DEVELOPING
OVER NUNAVUT TODAY WHICH WILL RAPIDLY PROPAGATE SOUTHEAST FRIDAY
NIGHT AS THE HEIGHT GRADIENT ADJUSTS TO THE COLLAPSE OF THE WESTERN
RIDGE. VERY POTENT VORT MAX WILL SUPPORT PLENTY OF BRUTE FORCE
DYNAMIC FORCING IN ADDITION TO STRONG SYSTEM RELATIVE ISENTROPIC
ASCENT. GIVEN THE COLD AIRMASS THAT WILL BE IN PLACE, IT IS POSSIBLE
THAT MOST LOCATIONS COULD BE ALL, OR MOSTLY, SNOW. 12Z NAM PROGS
SUGGEST THAT RAPID STRENGTHENING OF THE WAVE ALOFT WILL CONTRIBUTE
TO A QUICKLY MATURING CYCLONE FEATURING A DEVELOPING TROWAL AND MOST
LIKELY A DRY SLOT WRAPPING IN BENEATH THE VORT MAX ALOFT AS WELL.
THE FULL SUITE OF GUIDANCE SUGGESTS A BORDERLINE ADVISORY TYPE OF
EVENT, MAINLY DUE TO SHORT DURATION. THE COMPACT NATURE OF THE
SYSTEM WILL STRONGLY FAVOR HIGHER RESOLUTION GUIDANCE AS SATURDAY
NEARS.

A RIDGE OF HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION ON SUNDAY
BEFORE THE NEXT LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS LOWER
MICHIGAN AGAIN SUNDAY NIGHT. WITH COOLER TEMPERATURES IN PLACE
ACROSS SOUTHEAST MICHIGAN...THIS SYSTEM IS EXPECTED TO REMAIN ALL
SNOW. WHILE EXACT AMOUNTS ARE UNCERTAIN AT THIS TIME...CURRENT
MODELS ARE INDICATING AT LEAST INCH OF SNOW ACCUMULATION BY THE END
OF MONDAY FOR MOST OF SOUTHEAST MICHIGAN. HIGH PRESSURE AND DRY
CONDITIONS RETURN ON MONDAY NIGHT THROUGH TUESDAY NIGHT. THE NEXT
CHANCE OF PRECIPITATION ARRIVES WEDNESDAY AS A LOW PRESSURE SYSTEM
LOCATED OVER NORTHERN ONTARIO DRAGS A COLD FRONT ACROSS THE REGION.

&&

.MARINE...

FIRM SOUTHERLY WINDS WILL REMAIN IN PLACE ACROSS ALL WATERWAYS LATE
TODAY...AND WITH PERIODIC STRONGER GUSTS IN EXCESS OF 25 KNOTS INTO
EARLY THIS EVENING....WILL MAINTAIN SMALL CRAFT ADVISORIES FOR ALL
NEARSHORE WATERS. A BRIEF WINDOW WILL ALSO EXIST FOR STORMS...SOME
POTENTIALLY STRONG...FROM LATE THIS AFTERNOON INTO EARLY THIS
EVENING FOR SOUTHERN LAKE HURON AND POINTS SOUTH. A MODERATE
NORTHWEST WIND WILL THEN DEVELOP BEHIND A STRONG COLD FRONT TONIGHT
AND FRIDAY. A SERIES OF STRONG SYSTEMS LIFTING INTO THE GREAT LAKES
WILL BRING AN INCREASING POTENTIAL FOR GALES DURING THE WEEKEND.

&&

.HYDROLOGY...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA LATE
THIS AFTERNOON AND PROGRESS THROUGH SOUTHEAST LOWER MICHIGAN FROM
EARLY TO MID EVENING AS A COLD FRONT CROSSES THE AREA. SOME OF THESE
STORMS WILL LIKELY PRODUCE PERIODS OF HEAVY RAIN WITH LOCAL RAINFALL
AMOUNTS OF AROUND HALF AN INCH POSSIBLE. THIS ADDITIONAL RAIN WILL
PRODUCE PONDING ON ROADS AND MINOR FLOODING WITHIN FLOOD PRONE
AREAS...PARTICULARLY OVER THE SAGINAW VALLEY WHERE THE HEAVIEST RAIN
FELL OVERNIGHT. IN ADDITION...SOME MAIN STEM RIVERS ALREADY RUNNING
HIGH FROM RECENT RAINFALL MAY APPROACH MINOR FLOOD STAGE LATE THIS
WEEK INTO THE WEEKEND.

&&

.AVIATION...ISSUED 132 PM EDT THU MAR 31 2016

MVFR CIGS WILL ERODE EARLY IN THE FORECAST AS LOW PRESSURE LIFTS
INTO THE CENTRAL GREAT LAKES AND WARM SECTOR IN ADVANCE OF THIS LOW
PROGRESSES INTO THE SOUTHERN PARTS OF MICHIGAN ON GUSTY SSW WINDS.
ANY BREAKS WILL FILL BACK IN AS A SURFACE TROUGH WORKS BACK INTO THE
AREA 21Z-24Z WITH SCT-BKN CONVECTION EXPECTED ALONG THIS BOUNDARY.
WILL MAINTAIN TEMPO GROUP FOR THUNDER DURING THIS TIME FRAME. CIGS
WILL OSCILLATE BETWEEN MVFR/VFR IN THE WAKE OF THIS TROUGH WITH MVFR
CIGS RETURN AS FLOW BECOMES MORE WESTERLY AS THE AFOREMENTIONED LOW
CROSSES NORTHERN LOWER MICHIGAN INTO LAKE HURON.

FOR DTW...PREVAILING S-SSW WINDS THIS AFTERNOON WITH GUSTS TO 30
KNOTS AT TIMES. A LOW RISK FOR THUNDERSTORMS REMAINS IN THE 21Z TO
24Z TIME FRAME AS A TROUGH MOVES THROUGH THE AREA. WILL MONITOR THIS
ACTIVITY CURRENTLY DEVELOPING WELL WEST OF THE AREA OF A POSSIBLE
INCLUSION AS PREDOMINANT WEATHER FOR AN HOUR OR TWO LATE TODAY.

//DTW THRESHOLD PROBABILITIES...

* HIGH IN CIGS BELOW 5000 FT THROUGH TONIGHT.

* LOW TO MEDIUM IN THUNDERSTORMS IMPACTING THE AIRSPACE 21Z-24Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LHZ421-422-
     441>443.

LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ444.

&&

DISCUSSION...JVC/RK
MARINE.......DG
HYDROLOGY....!--NOT SENT--!
AVIATION.....DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 31, 3:47 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 AM EDT THU MAR 31 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-010800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
347 AM EDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A COLD
FRONT MOVES ACROSS THE REGION. BIGGEST THREATS WITH STORMS THAT DO
DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS POTENTIAL
FOR AN ISOLATED TORNADO TO DEVELOP ESPECIALLY FOR LOCATIONS CLOSER
TO THE OHIO BORDER. TOTAL RAINFALL TONIGHT THROUGH THURSDAY MAY
LEAD TO FLOODING ALONG AREA STREAMS AND RIVERS AS WELL AS LOW
LYING AREAS...PARTICULARLY ACROSS SAGINAW VALLEY AND THUMB REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STRONG LOW PRESSURE SYSTEM HAS POTENTIAL TO BRING HIGH
WINDS TO SOUTHEAST MICHIGAN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-010800-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
347 AM EDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A COLD
FRONT MOVES ACROSS THE REGION. BIGGEST THREATS WITH STORMS THAT DO
DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STRONG LOW PRESSURE SYSTEM HAS POTENTIAL TO BRING HIGH
WINDS TO SOUTHEAST MICHIGAN ON SATURDAY. A GALE WATCH MAY BE
NEEDED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SS

In the hours before

Special weather statement, Mar 31, 4:35 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 PM EDT THU MAR 31 2016

MIZ053-060-061-312130-
SAGINAW MI-GENESEE MI-SHIAWASSEE MI-
435 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR GENESEE...SHIAWASSEE AND SAGINAW
COUNTIES UNTIL 530 PM EDT...

AT 434 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
OVER LANSING...MOVING NORTHEAST AT 70 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PERRY AND LAINGSBURG AROUND 450 PM EDT.
  OWOSSO AROUND 455 PM EDT.
  CORUNNA AND HENDERSON AROUND 500 PM EDT.
  NEW LOTHROP AROUND 510 PM EDT.
  MONTROSE AROUND 515 PM EDT.
  CLIO AND BIRCH RUN AROUND 520 PM EDT.
  FRANKENMUTH AROUND 525 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BURT...NELSON...CARLAND...
ARTHUR...BUENA VISTA TOWNSHIP...SHAFTSBURG...SHIAWASSEE NATIONAL
WILDLIFE REFUGE...BRANT...SHIELDS AND HEMLOCK.

LAT...LON 4348 8437 4348 8417 4357 8417 4357 8405
      4352 8405 4352 8382 4348 8381 4348 8370
      4322 8369 4322 8346 4288 8346 4287 8369
      4278 8369 4278 8436
TIME...MOT...LOC 2034Z 229DEG 63KT 4275 8460

MANN
Special weather statement, Mar 31, 5:04 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
504 PM EDT THU MAR 31 2016

MIZ047-048-312200-
BAY MI-MIDLAND MI-
504 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR BAY AND MIDLAND COUNTIES UNTIL
600 PM EDT...

AT 503 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EDENVILLE TO NEAR
STANTON...AND MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  EDENVILLE AROUND 510 PM EDT.
  BENTLEY AROUND 520 PM EDT.
  PLEASANT VALLEY AROUND 535 PM EDT.
  MIDLAND AND AUBURN AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...CRUMP...
LAPORTE...NORTH BRADLEY...GORDONVILLE...WILLARD...HOPE...AVERILL...PORTER
TOWNSHIP AND BOMBAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4371 8461 4382 8451 4381 8437 4383 8436
      4383 8417 4400 8417 4400 8405 4391 8404
      4391 8391 4378 8393 4375 8396 4366 8389
      4354 8399 4352 8405 4357 8405 4357 8417
      4348 8417 4347 8437 4347 8461
TIME...MOT...LOC 2103Z 241DEG 49KT 4384 8438 4322 8502

MANN

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:45 PM EDTSmall Craft AdvisoryDTX24 hr
Mar 31, 4:35 PM EDTSpecial Weather StatementDTXGenesee, Saginaw, Shiawassee55 min
Mar 31, 5:04 PM EDTSpecial Weather StatementDTXBay, Midland56 min
Mar 31, 5:34 PM EDTSpecial Marine WarningDTX56 min
Mar 31, 6:08 PM EDTSpecial Marine WarningDTX52 min
Mar 31, 6:22 PM EDTAreal Flood AdvisoryDTXHuron, Sanilac, Tuscola3 hr
Mar 31, 6:30 PM EDTSpecial Weather StatementDTXShiawassee30 min
Mar 31, 6:35 PM EDTSpecial Weather StatementDTXWashtenaw40 min
Mar 31, 6:43 PM EDTSpecial Weather StatementDTXGenesee, Livingston47 min
Mar 31, 7:19 PM EDTSpecial Weather StatementDTXOakland56 min
Mar 31, 7:21 PM EDTSpecial Weather StatementDTXWayne39 min
Mar 31, 7:25 PM EDTSpecial Weather StatementDTXLapeer50 min
Mar 31, 7:26 PM EDTSpecial Marine WarningDTX64 min
Mar 31, 7:30 PM EDTSpecial Marine WarningDTX90 min
Mar 31, 7:32 PM EDTSpecial Weather StatementDTXSanilac43 min
Mar 31, 7:44 PM EDTSpecial Weather StatementDTXMacomb, Saint Clair61 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.